So I started taking BuSpar about a month ago and slowly my anxiety has gotten increasingly worse. I haven’t had a problem with anxiety attacks in years and now I’m having them daily. My doctor put me on 10mg twice a day. Should I just stop taking it? I’m also pregnant and thought it could be the hormones but now I’m really thinking it’s the buspar because I researched other people who had bad reactions to the drug and they basically described what I was feeling. Rushing thoughts, dizziness, feeling like I can’t be alone, and much more. I just want to know if anyone else felt this way, so I don’t have to feel so alone right now.
Buspar making things worse?
Question posted by Twecklez63 on 15 Nov 2018
Last updated on 14 February 2019
If you have had no issues with anxiety for several years, why was an anxiolytic medication prescribed to you? I would think that is where your problem lies. If you had no anxiety, medication would be unnecessary. People wanting to pill shop is the very reason why people that have severe anxiety and panic disorders find it almost impossible to get help when it comes to medication. Buspirone is not a benzo or barbiturate and is OFTEN prescribed to people when doctors spot drug seeking behavior. I am not saying this is the case, but YOU, yourself, said you have had no anxiety problems in years. What was the prescription written for?
Hi Twecklez: Have you told your doctor how you are feeling? For me personally, when I first started taking Buspar, when I had a few irritating side effects, instead of raising the dose, or even staying at the present dose, my doctor and I discussed it, and I tried going to a lower dose. I got relief from my anxiety and the side effects went away at a lower dose. It might have been too much for your body to try starting at 10mgs. twice a day. For a long time, I took 5mgs of Buspar twice a day, and it was very effective for me at that dose to alleviate my anxiety. But please contact your doctor and tell him/her what is going on with you, especially since you are pregnant.
Buspar has worked very effectively for me for around three years now. Hope you start to feel better right away!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.